View Full Version : seem to be experiencing increased hair loss or thinning on propecia

Big D
12-16-2010, 04:51 PM
I've been on propecia for just over two months now. I'm 30 years old and have been losing my hair gradually since I was 19 years old. I figured I'd try to save what i have and maybe even thicken it. I feel ever since I've been on propecia it seems the hair is thinner and it seems like my receding hairline has gotten worse. Do you believe this is "shedding" and the hair will grow in thicker. Has anyone else experienced this?

12-16-2010, 05:58 PM
Most of us tend to forget (or did not know to begin with) that when starting a hair loss treatment such as propecia, the user will typically "shed" a lot more hairs for approximately 3 months before seeing any benefits. This often is frightening to experience since our condition appears to be getting worst. Many will halt the treatment thinking that it doesn't work for them. And although there are certainly cases when this is indeed true (such as my experience with Avodart,) it is usually best to endure it. Hopefully, the rate of your hair loss will slow down after another month or two.

Best of luck to you!

Big D
12-16-2010, 07:08 PM
Thank you very much for the input. Do you believe that you shed more hair due to the propecia or its just the natural shedding which would have occured whether on propecia or not. It seems that it has increased and the quality of hair is not as thick. I have read about a so called "shedding" phase where your hair sheds and starts the growth cycle over. I want to continue since I already began with the hopes of it getting better obviously. Once again thank you for your feedback.

12-16-2010, 07:50 PM
You're probably shedding more hairs due to taking propecia. That is why many people stop the treatment because they realize that they are getting worst. What they don't realize is that you must first get worst before you can get better. You're actually losing more hair now because "usually" it indicates that the drug is working. Hair is a strange beast. It cannot suddenly become thicker. The hair follicles must thus first discard the hair and then regrow it. The new hair will then be thicker and stronger. Please remember that hair grows very slowly. It typically grows at a rate of 1/2 inch per month so don't expect to see any progress shortly. You start to see positive signs at about the 6 month period after first starting the treatment.

Propercia should slow down the rate of your hair loss. I am hoping that you are one of the few that experiences remarkable hair regrowth! As before, best of luck to you!

Big D
12-17-2010, 05:14 AM
Thank you Mirage! All the info is deeply appreciated